Zariski ring

In commutative algebra, a Zariski ring is a commutative Noetherian topological ring A whose topology is defined by an ideal contained in the Jacobson radical, the intersection of all maximal ideals. They were introduced by Oscar Zariski (1946) under the name "semi-local ring" which now means something different, and named "Zariski rings" by Pierre Samuel (1953). Examples of Zariski rings are noetherian local rings with the topology induced by the maximal ideal, and -adic completions of Noetherian rings.

Let A be a Noetherian topological ring with the topology defined by an ideal . Then the following are equivalent.

  • A is a Zariski ring.
  • The completion is faithfully flat over A (in general, it is only flat over A).
  • Every maximal ideal is closed.


  • Atiyah, Michael F.; Macdonald, Ian G. (1969), Introduction to commutative algebra, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., MR 0242802
  • Samuel, Pierre (1953), Algèbre locale, Mémor. Sci. Math., 123, Paris: Gauthier-Villars, MR 0054995
  • Zariski, Oscar (1946), "Generalized semi-local rings", Summa Brasil. Math., 1 (8): 169–195, MR 0022835
  • Zariski, Oscar; Samuel, Pierre (1975), Commutative algebra. Vol. II, Berlin, New York: Springer-Verlag, ISBN 978-0-387-90171-8, MR 0389876
This article is issued from Wikipedia. The text is licensed under Creative Commons - Attribution - Sharealike. Additional terms may apply for the media files.